Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Suffering from epilepsy from childhood. Taking tegretrol, levipil. Depressed. Way to cure?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5492 Questions
Question
i had suffered from epilepsy in my childhood when i was 3and a half year old and took medicine tegretrol 200mg daily till the age of 12. After 12 years it recurred in final year of my engineering and i got so disturbed that i had to leave engineering inn my finals. I had two to three seizures in that phase of college.
Then i was on Valparin chrono 500mg tegretol cr 200mg twice a day from 2003 and by june2010 i had left medicines on doctors advise.
In june2009 epilepsy became one of the reasons of seperation from my wife.
After whole one year without medicines i had epileptic attack in XXXXXXX 2011.Doc then put me on levipil 750 mg twice daily and Frisuim10 mg but attack happened after 6 months . Dose was gradually raised to 1500mg twice a day.I meditate regularly and try to keep myself stress free .left non-veg,am following Sattiv Diet but still its happening.
A WEEK ago it happened again and i have now increased my dose to levipil 2000mg twice daily as doc had told me to increase it if it ever occurs again.

Valparain Chrono 500 mg twice a day and tegretrol cr 200 twice a day my old dosage i tried without consulting my doc but that dosage is like a intoxication or i can say that i m in a state of dizziness
ALLERGIES are from engineering days i usually take cetrizine for it.Red lashes cm on my skin.its usually due to milk
also i am in a very depressed state of mind presently.i have one daughter who is with me and i luv her very mch. will i lead a long life happily because i donot know i feel like mood swings also from some time . i believe in ayurveda and normally take hot water and meditate a lot.should i avoid sex and can i take amway daily nutrilite
TO BE CORRECTED Valparain Chrono 500 mg twice a day and tegretrol cr 200 twice a day my old dosage after seizure i tried without consulting my doc but that dosage is like a intoxication or i can say that i m in a state of dizziness may be it is psychological. should i start with it again .its my gut feeling

Posted Sun, 19 May 2013 in Brain and Spine
 
 
Answered by Dr. Sudhir Kumar 5 hours later
Hi Mr XXXXXXX ,

Thank you for posting your query.

I have gone through your case in detail. It is unfortunate that epilepsy has adversely affected your studies, career and personal life. I hope your future is good and free from epilepsy.

Your MRI in 2000 was normal, which means we are dealing with idiopathic epilepsy, where no specific cause can be found for epilepsy. Therefore, epilepsy surgery is not an option in your case.

Levipil (levetiratam) is a good drug for epilepsy control, and 4 gm per day is the maximum recommended dose. If your seizures remain controlled with this, you may continue this.

Earlier, I understand that you had fairly good control with tegrital (carbamazepine) and valparin chrono (sodium valproate) too, but had to be discontinued due to adverse effects.

In addition, adequate sleep (7-8 hours), timely food (no fasting), avoiding stress, etc are also important in preventing seizures.

I hope it helps. I would be pleased to answer any follow up queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
 
Follow-up: Suffering from epilepsy from childhood. Taking tegretrol, levipil. Depressed. Way to cure? 12 hours later
Sir I had some q regarding Ayurveda breathing exercises and amway daily multivitamins. Those queries confuse me.your response has increased my morale .may god bless u.always keep smiling. Its very genuine
 
 
Answered by Dr. Sudhir Kumar 3 hours later
Hi Mr XXXXXXX

Thank you for getting back with more details.
Ayurveda and breathing exercises are useful, but should be done under the guidance of a trained Ayurvedic doctor.
Amway multivitamin tablets are safe and you can use them.
I hope you do well and remain free from epilepsy.
I am always there if you require any additional information/support.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Follow-up: Suffering from epilepsy from childhood. Taking tegretrol, levipil. Depressed. Way to cure? 24 hours later
Can I go for a hair transplantation. One uncle of mine is telling me to go for it.is it safe if done from a recognised clinic
 
 
Answered by Dr. Sudhir Kumar 53 minutes later
Hair transplantation is a safe procedure, as long as it is done from a recognized and excellent clinic and surgeon.
(Virender Sehwag, the cricketer, is a person, who has got his hair transplantation done recently).

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor